Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Fioricet and suboxone

I'm a recovering opiates addict. I got clean using suboxone and haven't taken it in almost a year. I've been taking Fioricet for about a year. 6 pills a day, just as prescribed. But, being an addict, I started getting that old addict feeling again so I stopped taking them last Friday when my script ran out. I decided I'm done. BUT...I'm really having an awful time of it. I'm vomiting, suffering from extreme anxiety and shaking so badly I can barely function. I have a box of suboxone left and was wondering if they might help me get thru the withdrawal of the Fioricet. Anyone have any experience with this?

Thanks!!!
5 Responses
Avatar universal
6 pills/day for a year is already addict behavior. I don't know if it's dangerous to ct barbiturates (the main drug in fioricet) so you may want to look that up. Subs are for opiates, so that won't help you.

You need recovery my friend. I noticed that you've been here since 2012, what have you done for aftercare? This will keep you from getting into this situation if you are willing to do the work.
Avatar universal
Thank you for your input. I appreciate the information! I haven't really done any type of aftercare program. I've got an appointment scheduled for Tuesday to start seeing a therapist. I'm hoping to get advice on where and how to seek some type of aftercare. I've never really been informed on how it works or where to get it.

Again, thank you for your response.
1 Comments
You are welcome. AA or NA, they're free and they work wonders. I would NOT be clean w/o it, no way.
Avatar universal
Thanks again. I'll go online to find something near me. I've never really thought I needed meetings, but I've been wrong before. And, I'm sure it wouldn't hurt. I definitely don't want to just sit back and do nothing. I won't allow myself to go down that road again.
Avatar universal
Hi- So, has it been over a week since you stopped the Fioricet? Or is it 3 days?

It can be dangerous to abruptly stop a barbiturate due to the seizure risk. All the symptoms you describe are typical and they can be brutal so tapering helps that, as well.

My best advice is to try to get more Fioricet and then taper them. Good luck!
3 Comments
It's been since last Friday. I'm feeling much better today. The nausea and vomiting are gone and I'm able to sleep again. Based on what I've read, I'm hoping I'm past the seizure point. I'm really trying not to go back on them.
NOOOOOOOO!! Do not get more of anything. You are feeling better, great. Just keep moving forward and go to a meeting:)
That's the plan jifmoc! It's getting easier...
Avatar universal
It's wonderful that you feel better and I hope it continues. The risk of seizure remains up to two weeks after abrupt withdrawal and that's the only reason why I suggested going back for a short time and tapering. Many people underestimate the punch of butalbital.  Best of luck-
1 Comments
Up to two weeks??? Ugh! That's scary. But, it's also scary to think of starting the pills again.
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.